Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Using Steriods in fighting Lipodystrophy
Jan 10, 2000

Hello my name is Roland. currently I have been taking the following: Deca Durabolin staced 100mg to 600mg stacked, Oxandrin 2.5mg 5 pills a day and andrroal 50 at 50mg 3 times. a the start of my 9 week cycle I was showing signs of Lipodystrophy ( this have been confirm via ct scan? not sure type of test used)in the stomach area. Also was starting to have the wasting away in my arms legs and face. My weight at the was 222. By week 5 I had been able to drop off some 12-13lbs of face and was putting on lean muscle at a steading rate. Beause of problem not related to my HIV status I was force off before I could close the cycle out with HCG (5000 ICU at 5 cc once a week for two weeks) and colmid at 50mg once a day for two weeks. As a result of the two month break I drop from 210 to 190 (1-3-2000). I ask my doctor to alloe me to do a new cycle. She is refusing because of cost. I don't really understand as this is all cover by my healt plan ( which is a HMO setup) She tell me that I could break the bank of the becasue of the cost of these drugs.) During the time I ws onthe cycle the only side effects was increase in my liver functions (I thin up to 75) at that time I drop the androl-50 down to 2 50 mg a day and my liver functions return to normal range. (for me in the low 50s). I current am treating my KS with a orphan oral drun call ligand. My KS has been in control until the same event cause me to be off the drug for a period of time. that problem is now back under control. Going in to the I read as much as I could on steriods. I really under the risks involving the use of these drugs. Becasue of the cost issues and the fact my doctor feel a little out of her depth with this she does not want o reissue the drugs. She feel tht becasue I can access some or most of these drugs over the net I should paid for thme. At this time I can not afford to do this plus the risk of breaking the law, not know if what you are gettindg is the real thing or if just oil or worse. I feel that if she could have some support in this from other doctors who had done this and give advice or point to studies (God! knows I've been looking for them. Its so fun being on the edge!) she would feel more at ease. I am not going into the with my eyes close and I'm not doing this just buff up. I was no where near the point of look like a musclehead. It was nice to have full energy again and to be able to do what I want. She is offering to change my meds (currently I am taking Crix, zerit and epivir) cd4 is 545 VL is below 50. I do not want to be force to fo to the net for this but if I can not I will had to and take my chances.

Response from Dr. Dieterich

I would certainly consider changing your meds off of crix and D4T, the ones most responsible for this. You can afford to do this if your CD4 and VL are so good. I have no problem with steroids and they are helping for sure, but, using deca, ox and anadrol is a little much. I would use deca or oxandrin and leave it at that. The anadrol probably raised your liver functions. Douglas T. Dieterich, M.D.


Previous
Any studies on using steroids to fight Lipodystrophy
Next
about Serontim

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement